MAUDE Adverse Event Report: COVIDIEN 980 VENTILATOR; VENTILATOR, CONTINUOUS, FACILITY USE

COVIDIEN 980 VENTILATOR; VENTILATOR, CONTINUOUS, FACILITY USE
Model Number 980X1ENDIUU
Medical Device Problem Codes No Flow (2991); Output Problem (3005)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/17/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Issue identified during product analysis.H3 device evaluation summary: medtronic conducted an investigation based on all information received.It was reported that the 980 ventilator did not pass the power on self test (post).The device was available for evaluation.The service personnel (sp) inspected the ventilator and confirmed the reported issue with a diagnostic code and found the unit shuts off after a few minutes, and the battery light emitting diode (led) were blinking intermittently.Based on code, sp replaced the breath delivery (bd) power controller printed circuit board assembly (pcba) and bd power distribution pcba and performed the preventive maintenance (pm).The ventilator passed all calibrations and tests per the manufacturer's specifications at the time of service.The bd power distribution pcba was returned to medtronic for analysis.The component was visually inspected and functionally tested with no malfunction or product deficiency observed.One bd power controller pcba was returned to medtronic for analysis.Visual inspection showed no anomalies.The returned bd power controller pcba was attached to failure investigation test ventilator for analysis.The unit powered up and found that when the ventilator was powered up the battery light emitting diode (led)'s were blinking intermittently and generated a diagnostic code.Analysis determined integrated circuit (u5) on the bd power controller pcba was shorted.If the bd power controller pcba fails, the ventilator will be unable to operate on alternating current (ac) power, and the batteries will not charge and there would be a loss of ventilation if failure occurs while in use on the patient.The cause of the event was isolated due to faulty u5 on a bd power controller pcba.The event is included in a data monitoring plan.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that the 980 ventilator did not pass the power on self test (post).There was no patient involved.

Brand Name
980 VENTILATOR
Common Device Name
VENTILATOR, CONTINUOUS, FACILITY USE
Manufacturer (Section D)
COVIDIEN
micheal collins rd mervue
galway
EI 
Manufacturer (Section G)
COVIDIEN
micheal collins rd mervue
galway
EI  
Manufacturer Contact
mike bocchino
8200 coral sea st ne
mounds view, MN 55112-4391
8006464633
MDR Report Key23303531
Report Number8020893-2025-00242
Device Sequence Number9980312
Product Code CBK
UDI-Device Identifier10884521171541
UDI-Public(01)10884521171541(11)200520
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K193056
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial
Report Date (Section B) 10/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number980X1ENDIUU
Device Catalogue Number980X1ENDIUU
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/26/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/17/2025
Initial Report FDA Received Date10/15/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/20/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown